Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 100, NWS Kansas City, MO

August 28, 2014Buchanan County, Missouri

NWS Kansas City, MO issued this river flood warning at Aug 28, 2014, 5:42 AM CDT for Buchanan County, Missouri. It took effect at Aug 28, 2014, 6:48 AM CDT. It was in force for 64 hr.

The area

The counties it named.

The facts

Issued
Aug 28, 2014, 5:42 AM CDT (10:42 UTC)
In effect from
Aug 28, 2014, 6:48 AM CDT
Expired
Aug 30, 2014, 10:45 PM CDT
In force
64 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Buchanan County, MO

The radar

The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Platte River near Agency (AGYM7). The gauge peaked at 22.66 ft at Aug 29, 2014, 9:00 AM CDT.

actionminormoderate1015202508/2808/2908/3008/3109/01
Action stage
15 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06820500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 28, 3:58 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Aug 28, 3:58 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
358 AM CDT Thu Aug 28 2014

.DISCUSSION...
Issued at 358 AM CDT THU AUG 28 2014

Another active overnight period as a large MCS has developed
across SWRN IA/ERN NE/extreme NW MO/and into NRN KS. This developed
as a 30-40KT SWLY LLJ developed and overrode a stationary front
extending from Manhattan, KS to Clinton, MO to Farmington, MO.
These storms will continue to move NEWD during the morning hours and
as such continued showers and thunderstorms will be likely across
northwestern Missouri on the eastern periphery of the MCS. The good
news is the better moisture is pooling to the north and west and it
appears northwestern Missouri, which is under a flood watch, will
not receive an extended period of heavy rain. A surface low has
develop across swrn NE and this low will move NEWD during the course
of the day. This will pull the stationary front laid out across our
CWA northward today as a warm front. This warm front is expected to
lift near the Highway 36 corridor by this afternoon. The best
chances for storms will be along and north of this front during the
afternoon hours. Although cloud cover for today and its affects on
temperatures will be challenging, with the warm front lifting north,
temperatures should warm into the upper 80s to lower 90s south of
highway 36 and to the low to mid 80s north.

This morning an upper level trough is evident on water vapor imagery
moving into the eastern Rockies. This trough will move out into the
western Plains today forcing a cold front across the Plains through
the day today. This cold front will move into eastern Kansas by late
tonight. Thunderstorms will develop across Kansas this
afternoon/evening ahead of the front. These storms will move east
tonight and bring showers and thunderstorms to the western CWA.
Friday and Friday night will be the wettest period in the short term
as the upper level trough moves into the eastern Plains and forces
the slow moving cold front through the area. Any severe potential
will hinge on whether or not we can destabilize during the afternoon
hours. However, early morning convection and residual cloud cover
may keep conditions stable. If we do manage to destabilize Friday
afternoon/evening, the main threats would be wind and small hail.

Models continue to be more progressive and weaker with the upper
level trough, moving through the forecast area earlier in the day on
Saturday. Have chance POPs across the eastern CWA for Saturday
morning but storms should exit the CWA for the afternoon. Highs
Saturday behind the cold front will be in the low to mid 80s.

Models are in general agreement in the extended period with the
exception of Sunday. The GFS is depicting another weak shortwave
moving through the area quickly behind the upper level trough. This
shortwave would bring another round of scattered showers and
thunderstorms. The EC and GEM do not show this feature and keep
Sunday dry. Have keep slight chance POPs across the area t account
for the GFS solution although the EC/GEM is preferred.

Models are in fairly good agreement beyond Sunday. The EC/GEM/and
GFS all show a strong upper level trough moving into the northern
and central Plains by Sunday night forcing a cold front into the
area. All these models develop thunderstorms over the area Sunday
night and into Monday. With model agreement high have left the high
chance and likely POPs in the forecast for this time period. Models
then weaken this trough as it move northeastward into the Upper
Midwest Monday night. With the main upper level support well north
the cold front that moves into the area Sunday night and Monday will
stall across/or just south of the forecast area. this will continue
storms chances into Monday night and Tuesday with the best chances
of storms across the southern CWA. Models then depict a weak upper
level shortwave moving into the area Tuesday night providing another
round of thunderstorms before finally kicking the stalled front
south of the area by Wednesday. Temperatures in the extended period
will be seasonable with highs mainly in the ow to mid 80s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1159 PM CDT WED AUG 27 2014

VFR conditions are expected at the terminals in Kansas City for the
next 24 hours. Farther north thunderstorms will affect the northwest
corner of Missouri early Thursday morning. This may impact the KSTJ
terminal, hence VCTS and a TEMPO for thunderstorms early Thursday
morning. Storms are not expected to track far enough south to effect
Kansas City. Otherwise, east winds will veer to the south through
Thursday.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...73
AVIATION...Cutter
Hazardous weather outlook, Aug 28, 5:10 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
510 AM CDT THU AUG 28 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
510 AM CDT THU AUG 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...THIS
 AFTERNOON...AND AGAIN TONIGHT ACROSS NORTHERN MISSOURI AND
 NORTHEASTERN KANSAS. SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER
 THERE WILL BE THE POTENTIAL FOR RIVER FLOOD AND FLASH FLOODING ACROSS
 NORTHWESTERN MISSOURI WHERE 2 TO 6 INCHES OF RAINFALL HAS FALLEN
 OVER THE PAST DAY AND A HALF. ADDITIONAL THUNDERSTORMS WILL BE
 POSSIBLE ACROSS EASTERN KANSAS AND WESTERN MISSOURI AFTER MIDNIGHT
 TONIGHT HOWEVER, STORMS ARE NOT EXPECTED TO BE SEVERE.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 THUNDERSTORM CHANCES INCREASE FRIDAY AND FRIDAY NIGHT. THE OVERALL
 SEVERE WEATHER POTENTIAL APPEARS LOW AT THIS TIME...THOUGH MORE
 TORRENTIAL RAIN IS POSSIBLE. STORMS WILL CONTINUE INTO SATURDAY
 MORNING ACROSS CENTRAL MISSOURI HOWEVER SEVERE WEATHER IS UNLIKELY.

 ADDITIONAL THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY NIGHT THROUGH
 TUESDAY. THERE IS SOME POTENTIAL FOR SEVERE WEATHER SUNDAY NIGHT
 ACROSS NORTHERN MISSOURI AND NORTHEASTERN KANSAS.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 9:07 PM CDTRiver Flood WarningEAXAndrew, Buchanan37 hr
Aug 28, 6:00 AM CDTRiver Flood WarningEAXAndrew, Nodaway39 hr
Aug 28, 10:50 AM CDTRiver Flood WarningEAXAndrew, Buchanan5 days
Aug 28, 6:37 PM CDTSpecial Weather StatementEAXAtchison23 min

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.